Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 27, 2021, 2:12 PM MDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 2:12 PM MDT (20:12 UTC)
- Expired
- Aug 27, 2021, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
The radar
The El Paso radar (KEPZ), 154 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS84 KEPZ 272012 SPSEPZ Special Weather Statement National Weather Service El Paso TX 212 PM MDT Fri Aug 27 2021 NMZ402-408-272045- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM- 212 PM MDT Fri Aug 27 2021 ...SPECIAL WEATHER STATEMENT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over Emory Pass. This storm was nearly stationary. Half inch hail will be possible with this storm. Locations impacted include... Emory Pass, Kingston and Iron Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3297 10774 3288 10768 3281 10781 3294 10790 TIME...MOT...LOC 2012Z 069DEG 4KT 3291 10777 $$ BROWN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:05 PM MDT, 7 minutes earlier.
Area forecast discussion, Aug 27, 2:05 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 205 PM MDT Fri Aug 27 2021 .SYNOPSIS... Daily storm chances will continue through the next week, especially over the mountains. Deeper moisture will start to push in from the west associated with the remnants of Nora around Tuesday or Wednesday. This will bring a more widespread threat for showers and thunderstorms which could produce locally heavy rain. Moisture will linger into the end of next week with rain chances continuing. High temperatures through the period will remain near normal with a little cool down later next week as the moisture returns. && .DISCUSSION... .SHORT TERM...Tonight and Saturday... Storms have formed as expected over the area mountains this afternoon. GOES TPW products shows values around 0.9" to 1.10" over the area, which is right around seasonal average. This 'average' moisture combined with very slow storm motions will produce very localized flooding. Wind has behaved thus far today, with the strongest wind gust around 20mph from storms over the Gila Region. However, as we move into peak heating, we'll start seeing dewpoint depressions of around 35 to 40, degrees with DCAPE values of 300 (mountains) to 1200 (lowlands) j/kg, which could create wind gusts to 40 mph or so. This may also spread storm coverage, albeit isolated, into the lowlands. The best chances for any storms today will be for areas north and west of Las Cruces. There may be a storm or two that lingers after dark, but all activity should be done by midnight. On Saturday, high pressure will start to establish itself over Arizona. Moisture will remain very similar to Friday (average), with PW values at 0.9"-1.2". This will set up for a typical monsoonal afternoon with scattered mountain storms and isolated lowland storms. However, there is indication of weak 700-500mb convergence near the Gila region thanks to the flow around the high converging with SE flow. This will increase storm chances over that area Saturday afternoon/evening. High temperatures on Saturday will be almost identical to Friday -- upper 80s to lower 90s. && .LONG TERM... Starting Saturday night, not much change in the overall pattern with a very weak upper flow and elongated ridge extending across central NM. Expect some evening storms to be ongoing at the beginning of the period and some indication on the models there could be decent outflow boundaries, at least coming off the Gila region that could trigger storms over the western lowlands. Another repeat day in general for Sunday with mainly mountain storms with some potential for storms on the lowlands going into the evening. High temperatures Sunday will be within a degree or two of Saturday with upper 80s to lower 90s common. Early next week an upper trough will be approaching the Pacific Northwest which will help to raise heights over the region with a more defined upper high becoming established near northern NM by Tuesday. The main initial effect from this will be some thunderstorm suppression Monday afternoon, but not completely dry. Spin around the high will push the best moisture into Arizona, at the same time there will be there will be moisture associated with the remnants of Nora moving up the Gulf of California. Through the remainder of the period, upper high pushes onto the central/southern Plains and this moisture will try to push into the CWA, especially Wed and Thu. EC and GFS have come into better agreement on handling of general pattern, but the operational GFS is an outlier with how much moisture/PW makes it to the Rio Grande Valley. Have the highest confidence of precipitation out west as a majority of the moisture will be tropical in nature coming up from Nora, so did go high chance close to the AZ border and into the Gila region midweek. Main threat would be locally heavy rain, as the deeper southerly flow pattern supports training storms, especially over higher elevations. For the end of the week, GFS tries to push moisture out to the west as upper high moves into the central Mississippi River valley, but this is not typical of this pattern, lower and mid level flow still coming off the Gulf of Mexico should be enough to keep storm chances areawide, so went with 20-30 pops across the CWA into Friday. && .AVIATION...18Z TAF CYCLE Afternoon thunderstorms will develop over the mountain regions, with outflow boundaries bringing isolated storm chances to the lowlands. Best confidence for VCTS is KTCS after 19Z, with TEMPO for wind gusts (20G35KTS) through roughly 2Z. Otherwise VFR conditions expected with SCT-BKN080-120 to SKC. Storms should dissipate completely by 6Z. Outside of storms easterly winds 10G20KT through about 3Z. Wind becomes less than 10 knots thereafter, with wind becoming light and variable by morning. && .FIRE WEATHER... Typical monsoon conditions will continue each day through the first of the week. This means scattered thunderstorms over the mountains, with isolated storms over the western lowland zones. However, there will be a slight uptick in moisture that should spread chances of thunderstorms to all zones Sunday through Tuesday. Moisture from a remnant tropical storm will move into the area from the south on Wed/Thur. We'll be watching this period carefully because it could bring heavy rain and flooding issues. Right now, models indicate that the deep moisture will hang out west of the Rio Grande River, though rain will be possible area- wide. With that said, fire weather concerns remain low. Min RHs on Saturday only drops to 25-35% in the lowlands and 35-60% mountains. RH will remain around these levels through Monday before increasing with the potential tropical moisture. Vent rates poor to good on Saturday; fair to very good on Sunday; poor to fair on Monday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 94 72 92 / 10 0 0 0 Sierra Blanca 64 87 67 84 / 0 0 0 0 Las Cruces 67 93 67 90 / 10 10 10 0 Alamogordo 66 91 66 89 / 20 30 10 20 Cloudcroft 49 67 49 65 / 30 50 20 40 Truth or Consequences 67 91 67 89 / 40 20 20 20 Silver City 62 83 61 84 / 40 40 30 30 Deming 67 94 67 92 / 20 10 20 0 Lordsburg 67 93 67 93 / 20 20 20 10 West El Paso Metro 72 95 71 93 / 10 0 0 0 Dell City 65 92 65 89 / 0 0 0 0 Fort Hancock 69 95 69 92 / 0 0 0 0 Loma Linda 65 86 65 84 / 0 0 0 0 Fabens 70 95 70 92 / 0 0 0 0 Santa Teresa 68 93 69 91 / 10 0 0 0 White Sands HQ 69 93 69 90 / 10 10 10 10 Jornada Range 67 91 63 89 / 20 10 20 10 Hatch 67 92 67 91 / 30 10 20 10 Columbus 68 93 68 92 / 10 0 10 0 Orogrande 67 92 66 90 / 10 10 10 10 Mayhill 55 77 54 77 / 20 30 10 30 Mescalero 54 78 53 78 / 30 60 20 40 Timberon 54 76 52 78 / 20 40 10 30 Winston 56 83 55 83 / 50 40 30 40 Hillsboro 64 88 64 88 / 40 20 20 20 Spaceport 65 90 65 89 / 30 20 20 20 Lake Roberts 56 83 53 83 / 50 60 30 40 Hurley 62 88 61 86 / 30 30 20 20 Cliff 61 92 58 91 / 40 40 30 30 Mule Creek 62 87 55 88 / 40 30 30 40 Faywood 64 87 63 87 / 30 30 20 20 Animas 65 93 65 93 / 10 10 20 0 Hachita 65 91 64 92 / 10 10 20 0 Antelope Wells 64 93 65 92 / 10 10 10 0 Cloverdale 63 88 63 87 / 10 10 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 33/26/33
Hazardous weather outlook, Aug 27, 12:04 PM MDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1204 PM MDT Fri Aug 27 2021 NMZ401>417-TXZ418>424-281815- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1204 PM MDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered showers and thunderstorms are expected over the mountain regions, but a few storms may move onto the lowlands. Main impacts will be areas north and west of Las Cruces. Brief heavy rain and localized flooding will possible, but wind gusts to 45 mph will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be a chance for some thunderstorms daily with the main focus being over area mountains and closer to the Arizona border. The main threat will continue to be locally heavy rain and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 27, 1:08 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service El Paso TX 108 PM MDT Fri Aug 27 2021 NMZ401-402-271945- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 108 PM MDT Fri Aug 27 2021 ...SPECIAL WEATHER STATEMENT... At 107 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Lake Roberts, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lake Roberts, Camp Thunderbird, Cooney, Sapillo Creek Valley, Upper Mimbres Valley, Rocky Canyon Campground, Sapillo Campground, Portions of the Aldo Leopold Wilderness and Portions of the Gila Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3316 10796 3301 10794 3287 10817 3304 10822 TIME...MOT...LOC 1907Z 078DEG 12KT 3303 10804 BROWN
Special weather statement, Aug 27, 2:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 212 PM MDT Fri Aug 27 2021 NMZ402-408-272045- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM- 212 PM MDT Fri Aug 27 2021 ...SPECIAL WEATHER STATEMENT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over Emory Pass. This storm was nearly stationary. Half inch hail will be possible with this storm. Locations impacted include... Emory Pass, Kingston and Iron Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3297 10774 3288 10768 3281 10781 3294 10790 TIME...MOT...LOC 2012Z 069DEG 4KT 3291 10777 BROWN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:08 PM MDT | Special Weather Statement | EPZ | Grant | 37 min |
| Aug 27, 1:18 PM MDT | Areal Flood Advisory | EPZ | Otero | 117 min |
| Aug 27, 1:39 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 27, 1:42 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 33 min |
| Aug 27, 1:54 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Aug 27, 2:19 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 27, 2:43 PM MDT | Special Weather Statement | EPZ | 32 min | |
| Aug 27, 2:52 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 113 min |
| Aug 27, 3:25 PM MDT | Special Weather Statement | EPZ | 35 min | |
| Aug 27, 3:44 PM MDT | Special Weather Statement | EPZ | Otero | 31 min |
| Aug 27, 4:11 PM MDT | Special Weather Statement | EPZ | 34 min | |
| Aug 27, 4:34 PM MDT | Special Weather Statement | EPZ | Sierra | 26 min |
| Aug 27, 5:08 PM MDT | Areal Flood Advisory | EPZ | Sierra | 31 min |
| Aug 27, 5:22 PM MDT | Special Weather Statement | EPZ | Sierra | 23 min |
| Aug 27, 5:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 27, 5:50 PM MDT | Special Weather Statement | EPZ | Doña Ana | 25 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.